Alert archive / Tennessee / Winter Weather Advisories in 2021

Winter Weather Advisory 3, NWS Nashville, TN

January 27, 20216 counties in Tennessee

NWS Nashville, TN issued this winter weather advisory at Jan 27, 2021, 2:54 AM CST for 6 counties in Tennessee. It took effect at Jan 27, 2021, 3:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2021, 2:54 AM CST (08:54 UTC)
In effect from
Jan 27, 2021, 3:00 PM CST
Expired
Jan 27, 2021, 6:51 PM CST
In force
4 hr
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, White County, TN

The radar

The Nashville radar (KOHX), 122 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS44 KOHX 270854
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
254 AM CST Wed Jan 27 2021

...Accumulating Snowfall Expected on the Upper Cumberland 
Late Today and Tonight...

.Light showers are expected to begin this afternoon, eventually 
transitioning into a wintry mix and snow thereafter. Accumulations
of 1-2 inches are anticipated with isolated higher amounts 
possible.

TNZ011-032>034-065-066-271700-
/O.NEW.KOHX.WW.Y.0003.210127T2100Z-210128T0900Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, and Crossville
254 AM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CST THURSDAY...

* WHAT...Snow expected. Total snow accumulations of one to two
  inches with isolated higher amounts possible.

* WHERE...Upper Cumberland.

* WHEN...From 3 PM this afternoon to 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
2 follow-up statements
622 
WWUS44 KOHX 271703
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
1103 AM CST Wed Jan 27 2021

...Accumulating Snowfall Expected on the Upper Cumberland Late
Today and Tonight...

.Light showers are expected to begin this afternoon, eventually
transitioning into a wintry mix and snow thereafter.
Accumulations of 1-2 inches are anticipated with isolated higher
amounts possible.

TNZ011-032>034-065-066-280900-
/O.CON.KOHX.WW.Y.0003.210127T2100Z-210128T0900Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, and Crossville
1103 AM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM CST THURSDAY...

* WHAT...Snow expected. Total snow accumulations of one to two 
  inches with isolated higher amounts possible.

* WHERE...Upper Cumberland.

* WHEN...From 3 PM this afternoon to 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
841 
WWUS44 KOHX 280051
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
651 PM CST Wed Jan 27 2021

...Winter Weather Advisory Cancelled...


TNZ011-032>034-065-066-280200-
/O.CAN.KOHX.WW.Y.0003.000000T0000Z-210128T0900Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, and Crossville
651 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has moved out of the area, therefore the advisory has been
cancelled. Wet, elevated surfaces could become slick tonight so 
use caution when travelling.

$$

10

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter weather advisory went out at Jan 26, 10:40 PM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Jan 26, 10:40 PM CST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1040 PM CST Tue Jan 26 2021

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A stationary boundary is draped across the southern part of our
area this evening with mid level clouds streaming northward.
Expect cloud cover to increase as the night progresses. A
developing surface trough will lift out of the Gulf overnight
which could be enough to squeeze out a light shower for the
southeastern part of the CWA close to 12z. A shortwave trough will
traverse the area tomorrow with associated precipitation moving
into the area mainly after 18z. Latest suite of models are
slightly colder than the blend used for the forecast, so I went
ahead and bumped down temperatures for tomorrow by a degree or two.
The colder temperatures should allow for more of the precipitation
to be in the form of a rain/snow mix and even pure snow before the
moisture pulls out of the region. Surface temperatures will still
be above freezing for the daylight hours, so no impactful
accumulations are expected during the day. As far as tonight's
forecast, no changes were made.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR will continue at all sites overnight with NNE winds mostly
under 10KT. A disturbance will bring -RASN across the area on
Wednesday, mainly after 18Z. As this develops, cigs/vsbys will
drop quickly to MVFR, then cigs will drop further to IFR. After
18Z, winds will increase from the NNW with some gusts around 16KT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Reagan
AVIATION........13

Nearby

Winter Weather Advisories in Tennessee, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.